Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Anyone devloped hyperkalamia from potassium supplementation while doing fred's protocol?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by lift, Jun 17, 2014.

  1. lift

    lift

    Messages:
    59
    Likes:
    24
    I started mb12(E.T 2000mcg), quatrefolic(800mcg), 3x99mg potassium gluconate per day, a week or so ago. I had the initial honeymoon period some others have had, feeling a bit better, less cog fog, and increased libido lasting about two days. After that I felt tired, lethargic etc so I jacked up the quatrefolic for a few days to around 2-4mg. There was no improvement so I stopped the mb12 and quatrefolic ...

    I decided to up the potassium a lot, as had been suggested. 1L coconut water a day, 6-7 bananas, 5-10 x 99mg potassium gluconate tablets. I thought I felt a little better on the first day doing this, but after that not sure I noticed any improvement. During those high potassium food/supplement days my stools were extremely pale. I stopped the bananas and coconut water but continued to take potassium(this time citrate 5x99mg) for a few days.

    Today I noticed that I had this weird weak cramp feeling in my thigh, some numbness in my left hand/arm, and my head felt weird and spacy about 1-2 hours after my last potassium dose(2x99mg). I've experienced a similar head spacy feeling following potassium supplementation in the past. I have a feeling it was hyperkalemia.

    I waited about two hours, drank a lot of water and felt slightly better. I then took some copper and felt much better about 30 minutes to an hour after that, and all the above symptoms went away. Aside from the potassium issue, I believe a lot of my issues revolve around copper. Out of the 100's of supplements I've tried copper has had the most distinct effect. a small dose 150mcg-300mcg can stop a panic attack, make me calmer, improve verbal fluency, sometimes give energy. A couple of times I even noticed a rise in libido afterwards.

    But I dont seem to improve if I take more, in fact several times in the past I get overexcited by my immediate, positive reaction and try supplementing 0.5-2mg a day for several days. I end up feeling worse (weird feeling in brain, bad mood, mild kidney pain). So I guess the only conclusion from this is that I am both copper toxic and deficient?
     
    Last edited: Jun 17, 2014
  2. lift

    lift

    Messages:
    59
    Likes:
    24
    not a single person had issues with potassium? AWESOME... YA'LL ROCK FO REALZZZIEESS
     
  3. ahmo

    ahmo Senior Member

    Messages:
    4,338
    Likes:
    6,520
    Northcoast NSW, Australia
    Most of us have issues w/ low K+, not high. I'd guess you might be needing to add some magnesium. Also salt. Are you getting enough Na?

    You say you stopped the MB12 and folate and then increased the K+...if accurate, this could explain the hyperkalemia, it's not necessary w/o these to use it up.

    :confused: I guess you're feeling irritable...
     
  4. Mary

    Mary Senior Member

    Messages:
    2,722
    Likes:
    6,094
    Southern California
    Yes, you might have experienced high potassium symptoms, am not sure.

    However, I think it might better if you did things a little differently. I think it's likely that the fatigue and lethargy you felt after the initial "honeymoon" period was due to low potassium. So I think it might have worked out better for you if you had kept on taking the B12 and quatrefolic, and gradually titrated up your potassium until the fatigue and lethargy disappeared. I think the B12 and quatrefolic were responsible for making you feel better, but you stopped them, so the benefit of taking them stopped. If the fatigue and lethargy were due to low potassium, that would explain why jacking up the quatrefolic didn't help.

    Here's what happened to me: I had taken methylB12 for years with no noticeable effect. Then 4 years ago I started taking 1600 mcg. of methylfolate (Solgar brand metafolin) as well as the B12, and within a couple of days my energy had noticeably increased, it was fabulous, and then a couple of days after that I had horrible fatigue and lethargy - low potassium. So I didn't stop the methyl supps, but instead added in potassium. I titrated up to 1000 mg. a day and stayed there for about a week I think (it's been awhile) and then gradually went back down and now take a maintenance dose of 400 mg. of potassium gluconate a day, and still take the methyl supplements.

    So I think it might be good if you tried the methyl supps again, since they seemed to help you initially, but instead of stopping them if you feel like crap, try gradually increasing your potassium, not a huge dose all at once, till the fatigue and lethargy disappear.

    Good luck!

    Mary
     
  5. girlfromeurope

    girlfromeurope Senior Member

    Messages:
    129
    Likes:
    36
    Belgium
    If a little bit copper makes you better but more makes you feel worse, try to balance it with zinc.
    If potassium makes you feel worse try magnesium.
     
    Little Bluestem likes this.
  6. Little Bluestem

    Little Bluestem All Good Things Must Come to an End

    Messages:
    4,665
    Likes:
    5,478
    And watch your iron while you are taking copper and zinc. Both can deplete it. Don't take supplemental iron unless you know that you are low. It is not something to 'try and see what happens'.
     
    Sushi likes this.
  7. Sherpa

    Sherpa Ex-workaholic adrenaline junkie

    Messages:
    625
    Likes:
    778
    USA
    Yes, I tried raising my supplemented potassium levels from 500 - 1000mg a day in coconut water up to 2000 - 2500mg per day and I am now feeling symptoms of hyperkalemia. Weakness, "drunkness," brain fog, mild kidney agitation, etc.

    Does anyone have a method of getting rid of excess supplemented potassium safely? Like drink water... or ???
     
  8. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,558
    Likes:
    3,550
    My suggestions: try a sodium bicarbonate mouth swish. If it feels good, use it as a shower scrub.
    Alternatively, folate, but I think you are trying to avoid that.
    If you are going to drink lots of water, perhaps you should stop/reduce the magnesium for a while since you want to loose potassium.

    I wonder if you are running into salicylate intolerance due to excess coconut water.
     
    Sherpa likes this.
  9. Sherpa

    Sherpa Ex-workaholic adrenaline junkie

    Messages:
    625
    Likes:
    778
    USA
    Ok.. I am feeling better today... not good but not in any sort of critical condition. I'm drinking lots of water and may stop megnesium. thanks @Gondwanaland
     
    Gondwanaland likes this.

See more popular forum discussions.

Share This Page